MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-HANDLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular System (Circulation), Impaired (2572)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.(b)(4).
 
Event or Problem Description
During a procedure, a diamondback exchangeable orbital atherectomy device (oad) handle was used to treat an 8-10 centimeter long lesion in the left mid-anterior tibial (at) artery.Two cartridges were used with the oad handle.During the procedure, the at shut down due to potential embolization, and blood flow was limited.However, an embolization was not conclusively confirmed.It was noted that no malfunction with the devices were noted, and the cause of the potential embolization and no flow was not determined.The patient was held in the hospital overnight for evaluation and potential medication therapy.
 
Event or Problem Description
The patient was hospitalized for a couple days, and blood flow had been restored to some degree, but no additional intervention was performed.It was noted that the patient had been very sick prior to the procedure.No additional patient outcome information was available as the patient was transferred out of the physician's care.
 
Additional Manufacturer Narrative
The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id #: (b)(6).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key9727160
Report Number3004742232-2020-00044
Device Sequence Number2475133
Product Code MCW
UDI-Device Identifier10850000491035
UDI-Public(01)10850000491035(17)210731(10)283010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberDBP-EX-HANDLE
Device Catalogue Number7-10032-01
Device Lot Number283010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient Weight104